Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Have red and swollen mons pubis. Worried about psoriasis

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1513 Questions
The area above my clitoris, I guess the mons pubis, is very red and sore when i rub on it, it's been like this for some time now and I need to know what it is, I'm kinda worried. I have psoriasis and have gotten psoriasis down there quite often but here lately my cream for my psoriasis hasn't cleared it up, I'm worried!
Posted Tue, 4 Dec 2012 in Vaginal and Uterus Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to anwer your question.

I have some questions for you:
1. Is the redness and soreness within the hair in the mons pubis?
2. Are there ANY signs that this might be your psoriasis
3. What exactly are you putting on the area?

Please let me know and I will help!
Above answer was peer-reviewed by
Follow-up: Have red and swollen mons pubis. Worried about psoriasis 13 hours later
Yes, the soreness is within the hair of the mons pubis and the redness is also on the lips to, but not sore on the lips.

There are signs that it could be my psoriasis because it does tend be dry and red

I've put taclonex cream for psoriasis and sometimes antibiotic ointment or neo sporin on the area, but neither work, I'm afraid that it may be genital warts even though I've had the HPV shot or herpes. I haven't had sex for eight months straight and the last person I did have sex with, I'm pretty sure has had multiple sex partners, I'm scared to death!
Answered by Dr. Timothy Raichle 11 hours later
First of all, I am sorry for the delay in response.

This does NOT sound like herpes with regard to the mons pubis area OR the labia ("lips"). Herpes sores are distinct, painful ulcers that would not involve such an extensive area. This also does NOT sound like genital warts which are not usually so inflamed, are are typically "skin-tag" like growths.

I agree that this would fit with your psoriasis which can affect the vulvar area. The medication you are using contains a potent steroid and vitamin D. This should be applied to the inflamed area of the mons pubis and see what happens. This is a reasonable approach while you wait to get back in with your doctor or a dermatologist. With regard to the labia, this steroid cream can also be applied sparingly to that area too.

Do not get too scared. This does not sound like the typical STD, and a new outbreak of something would not typically occur 8 months later.

I hope this helps. Please let me know if you have other questions!
Above answer was peer-reviewed by
Follow-up: Have red and swollen mons pubis. Worried about psoriasis 14 hours later
Well I did have a small spot right by my clitoris and it felt kind of rough but it was very small hard to really see or notice, I removed it twice and it has come back both times, I removed it again and it hasn't come back just yet, and I had the HPV shots, all three, but I'm soo scared still
Answered by Dr. Timothy Raichle 11 hours later
Well, the area that you are now describing sounds a little bit like a genital wart. The good thing is that it did not come back AND you got the vaccine. It sounds like this was a small area. I still do not believe that you current problem is related to warts. Follow my previous answers and I am sure that you will do great. Sorting out whether this is psoriasis will be important.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor